Doctor insights on:
Accutane's medication guide shows that "the drug should always be taken with food". How much fat does food contain for best absorption of accutane?
Yes!: There are many resources that physicians & pharmacists rely upon regarding drug information. I like www.Epocrates.Com & www.Drugs.Com. While there are drug-drug interactions w/isotretinoin, there doesn't appear to be any nutritional issues (http://www.Drugs.Com/accutane.Html). You should always feel comfortable asking questions of your dispensing pharmacist & prescribing physician. Good luck! ...Read moreSee 1 more doctor answer
Does roaccutane (accutane) medication for acne cause birth defects in a child if the father is taking it, not the mother?
Isotretinoin: Accutane is a vitamin a like product that has amazing effects to treat significant acne. But with great benefit can come side-effects. While on Accutane , blood tests need to be performed to determine if triglycerides or cholesterol levels may elevate. The patient can also experience extreme dryness of the lips and skin with rash. Muscle aches ; headaches can occur. Long-term side effects are rare. ...Read more
I'm on Accutane acne medication (20mg/day) and i've been wondering that can I drink alcohol with it? If so, how much? Can it be dangerous, how?
I am planning to get pregnant after my medication with accutane. Would it be safer if ill wait 3 montha before stop using contraceptives. Thank you?
I read on the medication guide: Accutane absorption is enhanced when given with high fat meal. Some doctors advise low-fat diet. What's the point?
Choose your issue: The medication is not as well absorbed as it passes through your gut unless fat is in the mix. Without it, some of the medication passes through your system and ends up in your poo. If you would rather follow the "low-fat" mantra for its questionable health benefits you choose to lose some of the med. The choice is yours. A bit of fat intake as you take your med is not such a negative overall. ...Read more
Ive had my first lip herpes outbreak two weeks ago and im on accutane, ive taken oral medication but its still here! it got better, now is kinda worse?
It takes a while: It is a virus that will usually go away with no treatment or faster with zovirax (acyclovir). Some times topical application helps as well. However, sun exposure, fever, other illnesses and some topical creams lip balms etc can make it worse. It will get better. Remember, while it is flared up, it is contagious so only kiss the boys you don't like. Just joking but remember you can spread it. ...Read moreSee 1 more doctor answer
I've been on Accutane now for 2 months and have seen minimal improvement. When will this medication actually work?
Most within 12 weeks: Acne can flare the first few months on isotretinoin. Most patients start to see improvement within 12 weeks. However, there are always a few patients who require a longer amount of time to see improvement. Your dermatologist will be adjusting your dose as the months progress. ...Read more
Information: You need to discuss that with your prescribing doctor. ...Read more
Yes: There is no problem with this.Get a more detailed answer ›
No: A variant on the molecule supposedly with fewer side effects / better safety profile was under development a few years ago but was abandoned. For deep cystic acne, Isotretinoin remains by far the best choice, though antibiotics and topical retinoic acid preparations work well for milder cases. ...Read more
If the oil production returns to normal after accutane is stopped, doesn't that mean acne will return? So how come accutane is considered the only medication to cure acne permanently? Thanks
Its not: isoretinoin targets systems that involve vitamin A in their control processes, and that's probably how it shrinks sebaceous glands. But Accutane, the orally ingested form, also gets to ALL systems; luckily it doesn't have a major effect on the 'big A system'..vision. When you stop Accutane, the sebaceous system can recover, and you could get acne again. Usually, your body has moved on. ...Read more
I was on Accutane for 5 months. New spots showed up within few days of ending treatment, missed 8 days of medication before 6th month. Ok decision?
2 years ago i took medication know as accutane. My lips have been severely chapped and peeling since. I haven't been on it since. Collagen Sups help?
Are there medications that have been found on occasion to later lead to giant cell arteritis? Like birth control or accutane?
Does accutane has a dangerous side effect (such as fatal birth defects) in the future like 3-5 years after taking the medication?
No: pregnancy has to be avoided 1 month before starting treatment, during treatment and one month after stopping the treatment, need to use two methods of contraception if sexually active, before, during and after treatment. Check information on the 'ipledge' program. Other side effects than fetal problems, are numerous, and the drug should be used under strict medical supervision, best wishes ...Read more
I'm taking Accutane for severe cystic acne. I also get a lot of allergy. Is it save to take allergy medication while on accutane?
I believe you are ok: These are working on different systems. The best anti-allergy medicines for you may be those that are relatively non-drying to the mucosal surfaces. Should you develop nosebleeds, get with your primary care physician. As always, i'd welcome ideas from other healthtap physicians. ...Read more